• question-icon

    What causes pain in leg and upper thighs?

default
Posted on Mon, 8 Sep 2014 in Bones, Muscles and Joints
Question: Hi

I have been having leg pain in my upper thighs as well as hips. It is worse when I sleep at night. I did have a fall about five years ago but had numerous X-rays which indicated that I am fine. In early XXXXXXX - I started walking more and since then it has not been the same. When standing my thigh muscles seem week as well as my legs. I am nervous to go walking more than 1/2 hour as I pay for it the following days. I am over weight and since XXXXXXX have lost 20 lbs. I eat lots of fruit and vegetables and I have visited by Dr. however I was only given pain killers. My dr thought it was a joint issue and I even had a cortisone injection in the Bursa but it didn't do anything. Any suggestions?Also I have had lower back issues. I have tried therapy, acupuncture, massage and yoga. Nothing seems to help.
doctor
Answered by Dr. Chander Mohan Singh 2 hours later
Brief Answer:
Get MRI scan done.

Detailed Answer:
Hi,

I have read your query.

You have not mentioned which part of thigh is painful i.e anterior, lateral or medial etc. Also you have not mentioned any history of night-sweats.

So I advise you to get E.S.R, C.R.P, MRI scan of affected hips and MRI scan of lumbosacral spine done and send me the report.

I want to see the present condition of your hip joint, vertebrae, intervertebral discs and nerves.

Till then you can take in addition thiocolchicoside, pregabalin by prescription of your doctor.

I hope it helps.

Thanks.

Dr.Singh
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Chander Mohan Singh

Orthopaedic Surgeon

Practicing since :2003

Answered : 1041 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Cortisone injection

doctor1 MD

I am 56 yr old white female. Was having pain and swelling inthe submandibular lymph nods after eating associated with chronic infections of the...

doctor1 MD

I had a cortisone injection 2 actually, a year apart. From time to time I will get a painful "electrical" painful sensation from either of these...

doctor1 MD

I have had reoccurring heel pain , first in the right, now I'm experiencing it in the left. Have seen a chiropractor who helped by relieving some...

doctor1 MD

I am doing chemo for breast cancer . Can I get a cortisone injection for hip bursitis while still doing chemo

doctor1 MD

I have shoulder bursitics for the past few months and was under Physio therapy treatment, took Diclofenac 50 mg. twice a day for the past 2 months...

Get personalised answers from verified doctor in minutes across 80+ specialties

144 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Chander Mohan Singh
  • Q - What does MRI report taken after lower limb pain suggest?

  • Q - Suggest dosage of albendazole 400mg for thread worm?

  • Q - What is the treatment for aritis spine,hoarseness in voice,heavy chest...

  • Q - Which surgeon should I consult for torn ligaments?

  • Q - Should I consult a doctor for raised black knot on side after a fall?

  • Q - Will I be disabled due to arm and carpel tunnel surgery?

  • Q - Can injury from the left leg cause the damage to right knee after...

  • Q - What is the treatment for painful boil in nose for insulin dependents?

  • Q - Is it possible that previous knee injuries cause problems in hip joint?

  • Q - What is the cause for pain and burning sensation in right arm and thigh?

backtotop2